# SDR CA190521033

- Difficulty date: May 17, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Piper PA-34-200T
- Aircraft time: 8,078 hours
- Engine: Cont TSIO360EB
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Cotter Pin
- Part number: 639292
- Condition: Broken
- Location: Nr 4connect Rod
- Part time: 660 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ROUTINE MAINTENANCE A PIECE OF METAL WAS FOUND IN THE L/H ENGINE OIL SUMP SCREEN. FURTHER INVESTIGATION FOUND THAT THE COTTER PIN INSTALLED INTO THE #4 CYLINDER CONNECTING ROD BOLT HAD BROKEN. THE HEAD OF THE COTTER PIN IS WHAT WAS FOUND IN THE OIL SUMP SCREEN AND THE REMAINDER OF THE COTTER PIN WAS FOUND STILL INSTALLED IN THE BOLT/NUT. COTTER PINS REMNANTS WERE REMOVED AND THE TORQUE OF THE NUT WAS CHECKED AND FOUND TO BE WITHIN THE SPECIFIED RANGE. HAD THE CONNECTING ROD BOLT/NUT LOOSENED, THE RESULTS COULD HAVE LED TO FAILURE OF THE ENGINE. (TC# 20190521033)
